MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C12W
Medical Device Problem Codes Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received the reported information.The device was partway in the patient's forearm, and an attempt was made to pull the device out.However, the device started to unravel due to spasm.The patient was taken to surgery to remove the short part of sheath left in the forearm.The patient was stable when they left for surgery.The blood loss was less than 250cc.The device unraveled/braided coil when got stuck spasm within the radial artery.Additional information was received on 27dec2025: the type of procedure that was being performed was a left radial peripheral r2p case.The medication that was given to treat the spasm was nitro.The patient has underlying health conditions of peripheral artery disease (pad).The patient was stable following the surgery.The general surgeon removed second sheath and wire when other physicians were out of the room.When the first sheath was removed it started to unravel.There were no concomitant devices used with the sheath.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.This report is for the second device reported, for the first device reported that was used on the same patient see mdr 1118880-2025-00193.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One r2p sheath and dilator were returned for assessment.The sample was subjected to visual analysis.The dilator is fully inserted into the sheath.The sheath coil is separated 16.5cm from the sheath tip.The coil is separating from the sheath coating.One r2p sheath and dilator were returned for assessment, and the sheath was separated near the sheath tip.The complaint can be confirmed for a sheath separation.The exact root cause cannot be determined.The likely cause is the sheath was withdrawn during resistance due to patient spasm.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24039459
Report Number1118880-2025-00194
Device Sequence Number10276783
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public(01)00389701011547(17)280401(10)0001365414
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C12W
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0001365414
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown